MAUDE Adverse Event Report: TORNIER S.A.S. FLEX SHOULDER SYSTEM REV INSERT D36 TH+6 STD ANGLE 12.5/B; PROSTHESIS SHOULDER JOINT POLYMER

TORNIER S.A.S. FLEX SHOULDER SYSTEM REV INSERT D36 TH+6 STD ANGLE 12.5/B; PROSTHESIS SHOULDER JOINT POLYMER
Model Number INSERT D36 TH+6 STD ANGLE 12.5/B
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 04/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided on a supplemental report.
 
Event or Problem Description
It was necessary to remove the reverse shoulder prosthesis from the patient.An (b)(6) with mild-grade diabetes that presented infection with indication for removing the prosthesis.During the surgery, on (b)(6) 2021, the part of the humerus implant was removed without problems, followed by the removal of the glenoid implants.At this stage of the procedure, the following events were registered: ) contamination of the hexagonal screwdriver, dwd167 and replacement with another screwdriver of the same model suitable for fitting; with the spare screwdriver, the surgeon unsuccessfully attempted to remove the glenoid with normal force.Surgeon made another attempt, now with the greatest force, causing the tip of the screwdriver break inside the orifice of the glenosphere.The tip of the screwdriver remains inside the patient with the assembly of the glenosphere on the glenoid base plate.The doctor finished the procedure without removing the prosthesis.No, there was no delay.

Brand Name
FLEX SHOULDER SYSTEM REV INSERT D36 TH+6 STD ANGLE 12.5/B
Common Device Name
PROSTHESIS SHOULDER JOINT POLYMER
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
MDR Report Key11986601
Report Number3000931034-2021-00278
Device Sequence Number14279098
Product Code KWS
UDI-Device Identifier03700386940507
UDI-Public03700386940507
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K122698
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberINSERT D36 TH+6 STD ANGLE 12.5/B
Device Catalogue NumberDWF361B
Device Lot NumberAC0065
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/14/2021
Initial Report FDA Received Date06/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient Weight65